Discussions By Condition: Medical Errors

Still Not Sure......

Posted In: Medical Errors 1 Replies
  • Posted By: DaisyWolf
  • November 18, 2007
  • 11:43 AM

In November 2004 I had a very scary experience. It was just 2 hours after supper and I was standing in our hallway when all of a sudden I began to feel slightly light headed. I started walking towards our bed when I noticed I was totally off balance, high stepping and feeling very sweaty, (clammy). I layed on the bed and told my husband that something was wrong. I tried to discribe to him how I was feeling but before I could finish telling him I passed out, fainted.....or whatever. All I know is that I was still aware of what was going on around me. I could hear my husband making the call to 911 when he wasn't getting any response from me. I also heard him call family members to tell them what was going on. He came back to the side of the bed and was talking to me but I couldn't talk or move. He even tried to get me to respond to pain by pressing his knuckles into my breast bone. The whole time "In my head" I was trying to let him know that I could hear him. After about 15 minutes I finally started to come to enough to make moaning noises (I didn't have trouble thinking and was aware the intire time. I just couldn't verbalize. I felt trapped in my own body). My body was totally paralyzed. I couldn't move anything except my index finger on my right hand. A few moments later I felt like I was beginning to come around and regain some mobility, so my husband tried to sit me up but when he did my head felt like I'd been spinning around on a merry-go-round and got sick and vomitted. After I got sick I passed out again......experiencing the same feelings as I did just minutes earlier. The paramedics arrived and did their usual accessments. Everytime they would try to move me or sit me up I would get sick and vomit, then pass out again. My blood pressure was normal but they said my blood sugar was low. In the ER at the hospital the doctor at first was concerned that I may've had a brain stem stroke, but after the CT and lab work the doctor diagnosed me with an inner ear problem. He said I was stable enough to go home and to follow up with my family doctor the next day. By morning I was still experiencing severe vertigo & nausea. At no time during this whole ordeal did I feel any actual PAIN. I found out quickly that I could not lay down at all because if I did and then tried to sit back up I would get sick and vomit then pass out. Every time. The next day at the follow up with my family doctor he layed me down and done a test to check for an inner ear problem. Lying flat on my back he took my head in his hands and quickly turned it to the right........I passed out immediately only this time with my eyes open. I know this sounds weird. I heard the doctor tell my husband to look at my eyes and how they were jerking. The Doc said that was a sure sign that the little hairs (crystals) in my ear were messed up and that after a few weeks of the right medicine and rest I should get better. I followed up with a neurologist who agreed it was inner ear trouble. He too assured me it would clear up on it's own after a while. I couldn't drive for 6 months. I had to quit the Business courses I was taking at a local trade school. I did gradually get well enough to be able to walk without assistance because of the severe vertigo, but in the past 4 years I've developed additional (stranger) symptoms as well. About once a week I get a painful muscle cramp feeling in the left side of my tongue. I have a constant "pressure" feeling behind my left eye (NO PAIN). But do have migraine or cluster head aches often. Occasionally objects look blurry like they are vibrating like a plucked guitar string. I haven't been able to sleep in a bed in 4 years. I have to sleep in a reclyner because I still cannot lay down without nausea. In the shower when I tilt my head back to rinse the shampoo out of my hair I get the sensation that my brain is literally "shorting out". But returns to normal when my head's no longer tilted back. Just this spring I was sitting in my chair and our dogs started barking and the sound of their barks made me nauseated to the point I threw up. Now, any loud commotion, noise or repetitive sounds make me feel physically ill. I've lost interest in sex, I have bad mood swings, I feel tired all the time or like I'm moving in slow motion. It's hard to concentrate, I forget what I'm talking about in mid sentence (more than normal). I recently had an EEG done that came back showing an abnormality in the left temporal lobe area of my brain. I was put on Dilantin for a month then followed up with another neurologist. He was the doc that dictated the notes for the abnormality found by the EEG, but during our office visit he insisted that, like the doctors before him, my problem was......INNER EAR! He also said I had an anxiety disorder so he took me off Dilantin and put me on Clonazepam which he said would help with not only the inner ear problem but the anxiety too. The only change is that I can sleep better at night. The other problems are still there and I'm just worried about a misdiagnosis. I am border line diabetic (no pill or shots) just watch what I eat. My blood sugars stay pretty level. I have a thyroid disorder and take 50 MCG of Synthroid once daily. I have to take Medroxyprogesterone for a menstral problem I've had since I was 18. I know this message is pretty lengthy, but I wanted to give as many details as I could hoping that somebody may be able to relate and give me any other suggestions as to what else could be going on with me. It's been a long 4 years. Any advice would be appreciated.

Reply Flag this Discussion

1 Replies:

  • I have to take Medroxyprogesterone for a menstral problem I've had since I was 18 How old are you now? Are you taking this drug through IV or in pill form? Are you aware of the many dangers of this drug? It can cause pulmonary embolism, thromboembolism, CVA (stroke), depression, glucose intolerance, and more. If you have migraines, this drug is contraindicated! I had a colleaque who was taking depo provera shots, and had a grand mal seizure at age 39, which lead to a TIA or mini stroke. No doctor ever found a correlation between the shots and the seizure, but when looking online I found it...she stopped taking the depo and never had another seizure or symptom. PLEASE CONSIDER THIS AS A POSSIBLE CAUSE! Even if you have been taking this drug for a number of years, it can build up in your system. I strongly suspect that this has contributed, if not directly caused, your condition. I cannot stress enough that doctors often miss or just don't think about drug side effects and interactions. Please visit www.rxlist.com or www.drugs.com and print out the side effects list and show your doctor. I think you should be off this med IMO. Consider trying an alternative approach to treating your menstrual difficulties. Do you have painful periods? Heavy bleeding? Endometriosis? Consider acupuncture and Chinese herbal medicine - it is brilliant for women's disorders and menstrual irregularities. Best wishesDOM
    acuann 3,080 Replies
    • November 20, 2007
    • 08:13 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?